MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 36MM, +0MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 36MM, +0MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6565-0-136
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.H3 other text : not returned.
 
Event or Problem Description
"the patient had pain and mobility difficulties." "the implant broke inside the patient.A surgical re-approach was performed, changing the head and insert.".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a ceramic head was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device was performed as part of the material analysis: "images depicted show the returned pieces of the alumina v40 femoral head and the trident insert.On visual examination, fracture of the femoral head was observed with eleven pieces returned.The pieces showed a generally longitudinal fracture pattern.This type of pattern is created by hoop stress through the wedge effect of the stem trunnion." material analysis: a material analysis was performed on the returned device which concluded the following: "review of alumina v40 femoral head 36 +0mm, catalogue # 6565-0-136, lot code 62297703 confirmed fracture.Characterisation using stereo microscopy confirmed the femoral head fractured in overload.No manufacturing or material related defects were observed on the device surfaces examined." clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to a broken implant.The broken ceramic head was returned for evaluation.Material analysis of the returned device indicated the following: "on visual examination, fracture of the femoral head was observed with eleven pieces returned.The pieces showed a generally longitudinal fracture pattern.This type of pattern is created by hoop stress through the wedge effect of the stem trunnion.[.] review of alumina v40 femoral head 36 +0mm, catalogue # 6565-0-136, lot code 62297703 confirmed fracture.Characterisation using stereo microscopy confirmed the femoral head fractured in overload.No manufacturing or material related defects were observed on the device surfaces examined." further information such as pathology reports, pre- and post-operative x-rays, and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ALUMINA V40-FEMORAL HEAD 36MM, +0MM NK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18136314
Report Number0002249697-2023-01405
Device Sequence Number12402039
Product Code JDI
UDI-Device Identifier04546540390486
UDI-Public04546540390486
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number6565-0-136
Device Lot Number62297703
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown